Alert archive / Massachusetts / Wind Advisories in 2010
Wind Advisory 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at May 3, 2010, 3:07 PM EDT for Kent County, Providence County, Rhode Island; 8 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 113 min.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 3:07 PM EDT (19:07 UTC)
- Expired
- May 3, 2010, 5:00 PM EDT
- In force
- 113 min
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Hampden County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS71 KBOX 031907 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 307 PM EDT MON MAY 3 2010 CTZ002>004-MAZ004>006-011>014-026-RIZ001-032100- /O.NEW.KBOX.WI.Y.0022.100503T1907Z-100503T2100Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...AYER...FOSTER...SMITHFIELD 307 PM EDT MON MAY 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A NARROW LINE OF SHOWERS...IS GOING TO PRODUCE A BURST OF WESTERLY WINDS GUSTING TO NEAR 50 MPH. THIS WILL CAUSE A FEW TREE LIMBS AND BRANCHES TO BREAK...RESULTING IN SCATTERED POWER OUTAGES AND ROAD CLOSURES FROM CENTRAL AND EAST CENTRAL MASSACHUSETTS ACROSS NORTHWEST RHODE ISLAND AND NORTHERN CONNECTICUT. ALREADY THERE HAVE BEEN REPORTS OF TREES DOWN WITH GUSTS NEAR 55 MPH FROM ORANGE MASSACHUSETTS TO SPRINGFIELD MASSACHUSETTS BETWEEN 240 PM AND 255 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ DRAG
2 follow-up statements
682 WWUS71 KBOX 032001 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT MON MAY 3 2010 CTZ002-MAZ004-011-026-032115- /O.CAN.KBOX.WI.Y.0022.000000T0000Z-100503T2100Z/ HARTFORD CT-NORTHERN WORCESTER MA-EASTERN HAMPDEN MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...BARRE... FITCHBURG...SPRINGFIELD...AYER 401 PM EDT MON MAY 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY FOR THE CONNECTICUT RIVER VALLEY. THE LINE OF GUSTY SHOWERS HAS PASSED WELL TO THE EAST. $$ MAZ007-015>019-RIZ002>004-032115- /O.EXA.KBOX.WI.Y.0022.000000T0000Z-100503T2100Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...PROVIDENCE...WEST GREENWICH... WARWICK 401 PM EDT MON MAY 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A NARROW LINE OF SHOWERS...IS GOING TO PRODUCE A BURST OF WESTERLY WINDS GUSTING TO NEAR 50 MPH. THIS WILL CAUSE A FEW TREE LIMBS AND BRANCHES TO BREAK...RESULTING IN SCATTERED POWER OUTAGES AND ROAD CLOSURES ACROSS EASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND THE NORTHEAST CORNER OF CONNECTICUT. ALREADY THERE HAVE BEEN REPORTS OF TREES DOWN WITH GUSTS FROM 45 TO 55 MPH ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND NORTH CENTRAL CONNECTICUT BETWEEN 240 PM AND 340 PM. THIS LINE OF SHOWERS PASSES THRU QUICKLY AND WINDS WILL QUICKLY SUBSIDE WITHIN AN HOUR OF ITS PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CTZ003-004-MAZ005-006-012>014-RIZ001-032115- /O.CON.KBOX.WI.Y.0022.000000T0000Z-100503T2100Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...LAWRENCE...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...FOSTER...SMITHFIELD 401 PM EDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A NARROW LINE OF SHOWERS...IS GOING TO PRODUCE A BURST OF WESTERLY WINDS GUSTING TO NEAR 50 MPH. THIS WILL CAUSE A FEW TREE LIMBS AND BRANCHES TO BREAK...RESULTING IN SCATTERED POWER OUTAGES AND ROAD CLOSURES ACROSS EASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND THE NORTHEAST CORNER OF CONNECTICUT. ALREADY THERE HAVE BEEN REPORTS OF TREES DOWN WITH GUSTS FROM 45 TO 55 MPH ACROSS WESTERN AND CENTRAL MASSACHUSETTS AND NORTH CENTRAL CONNECTICUT BETWEEN 240 PM AND 340 PM. THIS LINE OF SHOWERS PASSES THRU QUICKLY AND WINDS WILL QUICKLY SUBSIDE WITHIN AN HOUR OF ITS PASSAGE. A NARROW LINE OF SHOWERS...IS GOING TO PRODUCE A BURST OF WESTERLY WINDS GUSTING TO NEAR 50 MPH. THIS WILL CAUSE A FEW TREE LIMBS AND BRANCHES TO BREAK...RESULTING IN SCATTERED POWER OUTAGES AND ROAD CLOSURES. ALREADY THERE HAVE BEEN REPORTS OF TREES DOWN WITH GUSTS NEAR 55 MPH FROM ORANGE MASSACHUSETTS TO SPRINGFIELD MASSACHUSETTS BETWEEN 240 PM AND 255 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ DRAG
683 WWUS71 KBOX 032055 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 455 PM EDT MON MAY 3 2010 CTZ003-004-MAZ005>007-012>019-RIZ001>004-032200- /O.EXP.KBOX.WI.Y.0022.000000T0000Z-100503T2100Z/ TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...MILFORD... WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK 455 PM EDT MON MAY 3 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON. BRIEFLY WEST WINDS OF 35 TO 55 MPH ACCOMPANIED A NARROW BAND OF SHOWERS THAT CROSSED MUCH OF MASSACHUSETTS...NORTHERN CONNECTICUT AND FAR NORTHERN RHODE ISLAND BETWEEN 240 PM AND 430 PM. THAT LINE OF SHOWERS HAS WEAKENED AS IT MOVED INTO THE COASTAL WATERS LATE THIS AFTERNOON. $$ DRAG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at May 3, 1:43 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 3, 1:43 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
143 PM EDT MON MAY 3 2010
.SYNOPSIS...
ABOVE NORMAL TEMPERATURES WILL CONTINUE THIS WEEK INTO SATURDAY BEFORE
A SHORT SPELL OF NORMAL OR BELOW NORMAL TEMPERATURES BEGINS NEXT SUNDAY.
WHILE IT WILL BE GENERALLY DRY AND VERY NICE THIS WORK WEEK...FRONTAL
SYSTEMS MAY PRODUCE A SHOWER OR GUSTY THUNDERSTORM THIS AFTERNOON...
TOMORROW AFTERNOON...AGAIN EARLY THURSDAY AND MORE LIKELY SATURDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MIDDAY PRODUCTS UPDATED BASICALLY COMPLETE.
UPDATED FOR INCREASING SUNSHINE THIS AFTERNOON...DRYING OUT THE COLD
FRONTAL LINE OF SHOWERS APPROACHING THE HUDSON VALLEY TO A GUSTY SHOWER
OR SPRINKLE THIS AFTERNOON IN SNE. THAT LINE SHOULD HOLD TOGETHER AS
IT CROSSES THE BERKS TO REACH THE SW CORNER OF CHESHIRE COUNTY TO THE
NW CORNER OF LITCHFIELD CTY CT ARD 1815Z AND DRYING - BREAKING UP
THEREAFTER IN ITS SWIFT EWD MOVEMENT.
WIND GUSTS GENERALLY INCREASED THIS AFTERNOON TO BETWEEN 25 AND 35
KNOTS.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...POST-FRONTAL AIR MASS OVERSPREADS SOUTHERN NEW ENGLAND AS
A COLD FRONT FINALLY MOVES OFFSHORE. AIR MASS IS NOT MUCH COOLER BUT
DEFINITELY DRIER/LESS HUMID. MINIMUM TEMPS WILL STILL REMAIN ABOVE
NORMAL.
TUESDAY AFTERNOON...09Z SREF THREAT VIEWER WITH LARGE 7H-5H LAPSE
RATES...A BURST OF KI NR 30/LARGE TT OF 52 PLUS...LAPSE RATES/TT
LARGER THAN TODAY. BLV WE WILL SEE GUSTY SHWRS AND TSTMS OF 35-45
KTS WITH A FEW FULLY LEAVED TREES POSSIBLY COMING DOWN AS WELL AS
A BIT OF DEAD WOOD HUNG UP IN THE CROWNS. KOKX WILL BE BACKING US UP
AND THE PLAN IS FOR OKX TO HANDLE ANY WARNINGS FOR SNE. WE WILL MAKE
A DECISION TUESDAY MORNING WHETHER OR NOT TO HAVE SKYWARN IN THE
OFFICE BTWN 17Z-22Z FOR COLLABORATION WITH OKX ON ANY WARNINGS.
TUES NIGHT...DRYING OUT AND COOLER.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MEDIUM RANGE MODEL SUITE CONTINUES TO SHOW FAIRLY GOOD CONTINUITY
OVER THE LAST COUPLE OF DAYS...THOUGH INDIVIDUAL MODEL OP RUNS
/NAMELY THE GFS/ HAVE TRENDED ON THE FAST END WHEN IT COMES TO
SYSTEMS MOVING THROUGH THE BROAD TROUGH ACROSS THE NORTHERN STREAM
THROUGH THIS FORECAST PERIOD. GENERALLY USED A BLEND OF THE ECMWF
AND GGEM WITH A LITTLE BIT OF THE GFS MIXED IN.
WEDNESDAY...RIDGING AT THE SURFACE AND ALOFT MOVES ACROSS NEW
ENGLAND...BRINGING PLEASANT LATE SPRING CONDITIONS. A WARM FRONT
STARTS TO DEVELOP ACROSS PA/S NY STATE...WHICH COULD MEAN SOME HIGH
CLOUDS WORKING IN DURING THE AFTERNOON AND NIGHTTIME HOURS AS WINDS
BACK TO SW. WILL REMAIN DRY AND MILD WITH HIGHS IN THE 70S...BUT
REMAINING IN THE 60S ALONG THE S COAST.
THURSDAY...MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE TIMING OF
THE APPROACHING WARM FRONT THAT PUSHES N OF THE REGION DURING THE
DAY. THIS WILL BRING A RETURN OF WARM TEMPERATURES AS 850 HPA TEMPS
RISE TO +14C WITH AN INCREASING SW WIND FLOW. COLD FRONT APPROACHES
OUT OF NY STATE...SO COULD SEE SCATTERED SHOWERS DEVELOP ACROSS
CENTRAL/N MA INTO S NH DURING THE AFTERNOON. DID NOT MENTION THUNDER
AT THIS TIME...BUT WOULD NOT BE SURPRISED WITH MAX DAYTIME HEATING
AND DEVELOPING INSTABILITY.
THURSDAY NIGHT-FRIDAY...MODELS DIVERGED WITH THEIR SOLUTIONS AT THIS
TIMEFRAME...NAMELY WHAT THE COLD FRONT ACTUALLY DOES. FELT THAT THE
ECMWF IS HANDLING THIS MUCH BETTER THAN THE GFS. APPEARS THAT THE
GFS IS TRYING TO FLATTEN THE EAST COAST LONG WAVE RIDGE MORE QUICKLY
AND DRAMATICALLY THAN THE ECMWF AND...IN TURN...PUSHING THE FRONT
MUCH FARTHER S THAN THE EC. THE EC HAS BEEN INDICATING THE FRONT
STALLING EITHER ACROSS OR JUST S OF THE REGION FRIDAY OR FRIDAY
NIGHT...SO THIS CONSISTENCY LENDS MORE CONFIDENCE WITH THE EC
FORECAST. KEPT CHANCE POPS GOING FOR THIS TIMEFRAME. COULD SEE
RATHER BIG TEMP DIFFERENCES FROM N TO S...DEPENDING UPON WHERE THE
FRONT HANGS UP.
SATURDAY-SUNDAY...WITH CONVECTION MOVING ACROSS THE AREA THIS
MORNING...OPTED TO LET THE PREVIOUS SHIFT/S FORECAST RIDE.
HOWEVER...DID TAKE A LOOK AND APPEARS TO BE IN LINE WITH THE TIMING
OF THIS MORNINGS MODEL RUNS. STILL EXPECTING BETTER CHANCE FOR POPS
DURING SATURDAY AS LOW PRES DEEPENS ACROSS THE GREAT LAKES AND MOVES
TO THE ST. LAWRENCE RIVER VALLEY...PUSHING ITS ASSOCIATED COLD FRONT
ACROSS THE REGION SOMETIME SATURDAY OR SATURDAY NIGHT. SHOWERS COULD
LINGER INTO SUNDAY AS THE UPPER LEVEL TROUGH CLEARS THROUGH. STILL
EXPECT ANOTHER MILD DAY ON SATURDAY...THEN TURNING COOLER ON SUNDAY.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THIS AFTERNOON...VFR CIGS WITH DYING LINE OF SHOWERS PROBABLY DRYING
OUT IN ITS EWD ENTRY INTO THE CT RVR VALLEY ARD 18Z-19Z. PATCHY MVFR
CIGS S COAST DRYING OUT TO VFR. MVFR HZ/FOG S COAST PROBABLY DRYING
OUT THIS AFTN. CONFIDENCE AVG.
PLS SEE 18Z TAFS. WE ATTEMPTED TIMING FOR BDL ON THE SHOWER AND
WSHIFT WITH CIWS SUPPORT.
BOSTON LOGAN...BRIEF WSHIFT TO W VCNTY BOS WILL BACK TO SW BY 18Z
THEN SHIFT TO WNW BY 20Z. GUSTS 25 KTS NOW WILL INCREASE TO NEAR 35
KTS AROUND 21Z AS INSTABILITY AND DRYING ALOFT MIXES MOMENTUM
DOWNWARD. CONFIDENCE ABOVE AVG. WE SAW THE GUST 38 KT AT KORH.
TONIGHT...HIGH CONFIDENCE OF VFR CONDITIONS.
TUESDAY...MAINLY VFR. MAY SEE A PERIOD OF MVFR CIGS/VSBYS AS A COLD
FRONT PUSHES ACROSS DURING THE LATE AFTERNOON/EVENING. SCATTERED
SHOWERS/TSTMS WITH THE FRONT. GUSTY W WINDS 35-45 KTS WITH THE SCT-
BKN LINE OF SHOWERS/TSTMS. WE MAY NEED SKYWARN IN THE OFFICE.
TUESDAY NIGHT...VFR.
OUTLOOK...TUESDAY THROUGH FRIDAY...
WEDNESDAY...HIGH CONFIDENCE OF VFR CONDITIONS.
THURSDAY...MOSTLY VFR. COULD SEE SCT AFTERNOON AND EVENING SHOWERS
MAINLY NEAR AND N OF THE MASS PIKE. LOCAL MVFR CIGS/VSBYS ARE
POSSIBLE.
FRIDAY...MAINLY VFR WITH LOW PROBABILITY OF MVFR CONDITIONS IN
SCATTERED SHOWERS.
&&
.MARINE...
THIS AFTN/EVE....SCA ALL WATERS IN PROGRESS. PLS SEE MWW.
TONIGHT...WINDS AND SEAS DIMINISHING LATE...BUT WILL TAKE LONGER
ON THE OUTER WATERS.
TUESDAY...W-SW WINDS MAY GUST 20 KT AHEAD FOR APPROACHING COLD
FRONT. SEAS MAY BRIEFLY REACH SMALL CRAFT CRITERIA ON THE SOUTHERN
OUTER WATERS.
OUTLOOK...TUESDAY THROUGH FRIDAY...
WEDNESDAY...NW WINDS MAY GUST CLOSE TO 25 KT ON THE OUTER WATERS
DURING THE AFTERNOON AS COOLER AIR MOVES ACROSS. WINDS DIMINISH
WEDNESDAY EVENING AS THEY BACK TO SW. SEAS MAY APPROACH 5 FT ON THE
SOUTHERN OUTER WATERS.
THURSDAY...EXPECT GUSTY SW WINDS AS A WARM FRONT MOVES N OF THE
WATERS. SEAS MAY REACH 5-6 FT ON THE SOUTHERN OUTER WATERS.
FRIDAY...COLD FRONT WILL SLOWLY MOVE INTO THE WATERS...THEN MAY
STALL SO WILL SEE VARIABLE WIND DIRECTIONS. WIND SPEEDS COULD REACH
20 KT AND SEAS MAY REACH 5 FT ON THE SOUTHERN OUTER WATERS LATE AT
NIGHT.
&&
.FIRE WEATHER...
IF WIDESPREAD ONE QUARTER INCH RAINFALL AMOUNTS DO NOT OCCUR
TODAY...AN ELEVATED RISK OF HAZARDOUS FIRE CONDITIONS WILL OCCUR
WEDNESDAY AND THURSDAY AS WINDS GUST UP TO 30 MPH IN THE AFTERNOON
AND RH VALUES DROP TO 30 TO 40 PERCENT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>232-234-236-250-251.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ANZ233-237.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ235-254>256.
&&
SYNOPSIS...DRAG/BELK/EVT
NEAR TERM...DRAG/EVT 143P
SHORT TERM...DRAG/BELK
LONG TERM...EVT
AVIATION...DRAG/BELK/EVT 143P
MARINE...DRAG/BELK/EVT
FIRE WEATHER...Hazardous weather outlook, May 3, 4:50 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 AM EDT MON MAY 3 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 450 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY WITH LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO URBAN AND POOR-DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEPENDING UPON HOW MUCH RAINFALL IS RECEIVED TODAY AND TUESDAY... THERE COULD BE AN ELEVATED FIRE GROWTH POTENTIAL BOTH WEDNESDAY AND THURSDAY ACROSS MOST OF INTERIOR SOUTHERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-040900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 450 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BELK
In the hours before
Special weather statement, May 3, 2:41 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 241 PM EDT MON MAY 3 2010 MAZ004-005-026-NHZ011-012-015-031930- CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 241 PM EDT MON MAY 3 2010 AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVY RAIN SHOWER WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTH OF JAFFREY...MOVING EAST AT 50 MPH. A CLAP OR TWO OF THUNDER MAY ALSO ACCOMPANY THIS SHOWER. A QUICK ONE-THIRD OF AN INCH OF RAIN IS LIKELY. * SOME LOCATIONS AFFECTED INCLUDE...SHARON...NEW IPSWICH...TEMPLE... ASHBY...GREENVILLE...MASON...WILTON...TOWNSEND...BROOKLINE... MILFORD...AMHERST...PEPPERELL...HOLLIS...NASHUA...MERRIMACK... DUNSTABLE...LITCHFIELD...HUDSON AND TYNGSBORO. FIELD
Special weather statement, May 3, 2:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 253 PM EDT MON MAY 3 2010 MAZ003-004-010-031915- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 253 PM EDT MON MAY 3 2010 AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVY SHOWER WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER PELHAM...OR ABOUT 7 MILES NORTHEAST OF AMHERST...MOVING EAST AT 50 MPH. A CLAP OR TWO OF THUNDER MAY ALSO ACCOMPANY THIS SHOWER. A QUICK 0.25 TO 0.35 INCHES OF RAIN CAN BE EXPECTED. * SOME LOCATIONS AFFECTED INCLUDE...PETERSHAM...BARRE...OAKHAM... HUBBARDSTON...RUTLAND...PRINCETON AND HOLDEN. FIELD
Special weather statement, May 3, 3:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 307 PM EDT MON MAY 3 2010 CTZ002>004-MAZ003>007-010>012-014-026-NHZ012-015-RIZ001-032000- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-WINDHAM CT- 307 PM EDT MON MAY 3 2010 ...LINE OF HEAVY SHOWERS AND POTENTIALLY DAMAGING WIND GUSTS MOVING THROUGH SOUTHEAST NEW HAMPSHIRE AND EASTERN MASSACHUSETTS... AT 303 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS PRODUCING LOCALLY DAMAGING WIND GUSTS MOVING ACROSS THE EASTERN HALF OF SOUTHERN NEW ENGLAND. THE LINE STRETCHED FROM MILFORD NEW HAMPSHIRE SOUTHWESTWARD TO NEAR FITCHBURG AND BARRE MASSACHUSETTS...SOUTHWESTWARD TO WARE AND LONGMEADOW IN HAMPDEN COUNTY. WIND GUSTS OF 50 TO 55 MPH MAY BE ENOUGH TO KNOCK DOWN A FEW TREES OR POWER LINES. THE SHOWERS WERE RACING TO THE EAST AT 50 MPH AND MAY ALSO BE ACCOMPANIED BY A FEW CLAPS OF THUNDER. THE STORMS WILL MOVE THROUGH THE GREATER BOSTON AREA BETWEEN 345 PM AND 430 PM. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:55 PM EDT | Special Marine Warning | BOX | 50 min | |
| May 3, 4:07 PM EDT | Special Marine Warning | BOX | 53 min | |
| May 3, 4:32 PM EDT | Special Marine Warning | BOX | 43 min |
Nearby
Wind Advisories in Massachusetts, 2010Wind Advisories in Rhode Island, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.